Alert archive / Arkansas / Tornado Warnings in 2011
Tornado Warning 123, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 27, 2011, 3:00 PM CDT for Craighead County, Mississippi County, Poinsett County, Arkansas; Dunklin County, Missouri. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 3:00 PM CDT (20:00 UTC)
- Expired
- Apr 27, 2011, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 80 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 3:03 PM CDT | TSTM WND GST 113 | Bay, AR | *** 1 FATAL *** MEASURED AT THE AIRPORT |
| Apr 27, 3:20 PM CDT | TSTM WND DMG | Lunsford, AR | HOUSE DESTROYED. POSSIBLE TORNADO |
| Apr 27, 3:23 PM CDT | TORNADO | 9 E Jonesboro, AR | TORNADO ON THE GROUND BETWEEN BLACK OAK AND MONNET |
| Apr 27, 3:31 PM CDT | TORNADO | 3 S Leachville, AR | TORNADO ON THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 12:42 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
288
WFUS54 KMEG 272000
TORMEG
ARC031-093-111-MOC069-272030-
/O.NEW.KMEG.TO.W.0123.110427T2000Z-110427T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 330 PM CDT
* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR JONESBORO...MOVING
EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY...
BROOKLAND...CARAWAY...JONESBORO...LAKE CITY...LEACHVILLE...
MANILA...MONETTE...EUROPA...HOLLYWOOD AND PAULDING.
THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3597 9045 3597 9039 3601 9037 3610 9015
3582 9002 3566 9070 3583 9078
TIME...MOT...LOC 2000Z 249DEG 45KT 3578 9063
$$2 follow-up statements
568
WWUS54 KMEG 272008
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
308 PM CDT WED APR 27 2011
ARC031-093-111-MOC069-272030-
/O.CON.KMEG.TO.W.0123.000000T0000Z-110427T2030Z/
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-DUNKLIN MO-
308 PM CDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
SOUTHWESTERN DUNKLIN...NORTH CENTRAL POINSETT...NORTHWESTERN
MISSISSIPPI AND EASTERN CRAIGHEAD COUNTIES...
AT 308 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR BAY.
THIS TORNADO IS MOVING EAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY...BLACK
OAK...BROOKLAND...CARAWAY...JONESBORO...LAKE CITY...LEACHVILLE...
MANILA...MONETTE...LACHE LAKE...SCHUG...VALLEY VIEW...CARY AND APT.
THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL
UP TO THE SIZE OF GOLF BALLS AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3597 9045 3597 9039 3601 9037 3610 9015
3582 9002 3566 9070 3583 9078
TIME...MOT...LOC 2008Z 249DEG 45KT 3582 9051
$$781
WWUS54 KMEG 272022
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT WED APR 27 2011
ARC111-272031-
/O.CAN.KMEG.TO.W.0123.000000T0000Z-110427T2030Z/
POINSETT AR-
322 PM CDT WED APR 27 2011
...THE TORNADO WARNING FOR NORTH CENTRAL POINSETT COUNTY IS
CANCELLED...
AT 321 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
LAT...LON 3582 9002 3573 9039 3596 9049 3597 9044
3597 9040 3597 9039 3601 9037 3610 9015
TIME...MOT...LOC 2021Z 249DEG 45KT 3588 9032
$$
ARC031-093-MOC069-272030-
/O.CON.KMEG.TO.W.0123.000000T0000Z-110427T2030Z/
CRAIGHEAD AR-MISSISSIPPI AR-DUNKLIN MO-
322 PM CDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
SOUTHWESTERN DUNKLIN...NORTHWESTERN MISSISSIPPI AND EASTERN CRAIGHEAD
COUNTIES...
AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BLACK OAK...OR
NEAR MONETTE...MOVING EAST AT 50 MPH. LAW ENFORCEMENT AND MEDIA
REPORTED SEVERAL BUILDINGS DAMAGED...ROOF DAMAGE...FENCING AND TREES
DOWN IN JONESBORO AT 304 PM CDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK OAK...
CARAWAY...LEACHVILLE...MANILA...MONETTE...SCHUG...LESTER...POPLAR
RIDGE...MACEY...MANGRUM...DEGELOW...DELFORE...HAPPY CORNERS AND
CARMI.
THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3582 9002 3573 9039 3596 9049 3597 9044
3597 9040 3597 9039 3601 9037 3610 9015
TIME...MOT...LOC 2021Z 249DEG 45KT 3588 9032
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 27, 12:49 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 27, 12:49 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1249 PM CDT WED APR 27 2011
.UPDATE...AVIATION DISCUSSION.
&&
...TORNADO THREAT INCREASING OVER NORTH MS... POSSIBLY WEST TN...
TORNADO THREAT WILL INCREASE THROUGH THE AFTERNOON OVER NORTH MS...
BECOMING ESPECIALLY CONCERNING OVER NORTH CENTRAL AND NORTHEAST MS
THIS AFTERNOON. STRONGLY SHEARED ENVIRONMENT WILL BECOME COLOCATED
WITH RAPIDLY INCREASING INSTABILITY NOSING EASTWARD FROM THE
SOUTH AND WEST. SURFACE DEWPOINTS IN THE LOWER 70S WILL FEED NORTH
INTO A DEVELOPING SQUALL LINE. EXPECT INCREASINGLY SUPERCELLULAR
STRUCTURES DEVELOPING WITHIN THE EASTWARD ADVANCING SQUALL LINE
THROUGH THE AFTERNOON.
DEPENDING ON HOW FAR NORTH THE INSTABILITY / WARM FRONT BUILDS IN
ADVANCE OF THE SQUALL LINE... PORTIONS OF WEST TN NEAR THE TN
RIVER MAY HAVE TO BE INCLUDED IN PDS TORNADO WATCH 232. PER LATEST
MCD FROM SPC... AN ADDITIONAL TOR WATCH MAY BE NEEDED FOR WEST TN
IF AIRMASS RECOVERS QUICKLY ENOUGH.
NORTH AND WEST OF THE MAIN SQUALL LINE... EXPECT A MARGINALLY
SEVERE HAIL THREAT OVER NORTHEAST AR AND THE MO BOOTHEEL... WITH
THE APPROACH OF THE UPPER LOW. MIDLEVEL DRYSLOT MAY KEEP PORTIONS
OF THESE AREAS BRIEFLY FREE OF STORMS IN THE INTERIM. A SECONDARY...
LESS INTENSE SQUALL LINE FORMING IN THE MIDLEVEL DRY SLOT CANNOT
BE RULED OUT.
PWB
&&
.PREV DISCUSSION... /ISSUED 631 AM CDT WED APR 27 2011/
DISCUSSION...
UPDATED FOR 12Z AVIATION DISCUSSION
PREV DISCUSSION... /ISSUED 323 AM CDT WED APR 27 2011/
DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE OVER MOST OF THE FORECAST AREA
EAST OF THE MISSISSIPPI RIVER THIS MORNING WITH POTENTIAL FOR
SEVERE WEATHER OVER PORTIONS OF NORTHEAST MISSISSIPPI.
TEMPERATURES REMAIN MILD WITH MOST LOCATIONS IN THE 60S TO LOWER
70S.
COLD FRONT EXTENDS FROM JUST SOUTH OF ST. LOUIS THROUGH WESTERN
ARKANSAS AND INTO CENTRAL TEXAS. THIS FRONT WILL MOVE THROUGH THE
FORECAST AREA TODAY AND PRODUCE ANOTHER ROUND OF THUNDERSTORMS.
SPC HAS A HIGH RISK OF SEVERE WEATHER OVER NORTHEAST MISSISSIPPI
WITH A MODERATE RISK OVER MUCH OF WEST TENNESSEE AND NORTH
MISSISSIPPI AND A SLIGHT RISK OVER THE REMAINDER OF THE FORECAST
AREA. IN ADDITION...MORE HEAVY RAIN IS EXPECTED TO FALL OVER THE
REGION ON TOP OF THE EXCESSIVE RAINFALL THAT HAS ALREADY FALLEN.
FLASH FLOOD WATCH CONTINUE IN EFFECT THROUGH TONIGHT.
THE FRONT WILL CLEAR OUT OF THE FORECAST AREA TONIGHT WITH A SMALL
CHANCE OF RAIN DURING THE EVENING HOURS. HIGH PRESSURE WILL BUILD
INTO THE REGION OVERNIGHT BRINGING COOLER AND DRIER CONDITIONS.
WINDS WILL BE ON THE BREEZY SIDE TONIGHT BUT NOT ENOUGH TO WARRANT
A WIND ADVISORY SO WILL CANCEL THAT PRODUCT.
HIGH PRESSURE WILL MOVE INTO THE REGION THURSDAY BRINGING SUNNY
SKIES AND SEASONABLE TEMPERATURES. THE HIGH SHOULD BE EAST OF THE
REGION BY FRIDAY BRINGING A RETURN OF SOUTH WINDS AND USHERING
WARMER AIR INTO THE FORECAST AREA FOR FRIDAY AND SATURDAY. BY FRIDAY
NIGHT...A NEW STORM SYSTEM MOVES INTO THE CENTRAL PLAINS AND TRACKS
NORTHEAST. THIS NEW STORMS SYSTEM WILL DRAG A COLD FRONT TOWARD
THE REGION BY SATURDAY NIGHT BRINGING MORE SHOWERS AND
THUNDERSTORMS BACK TO THE FORECAST AREA. THE FRONT WILL MOVE
SLOWLY THROUGH THE FORECAST AREA SUNDAY AND EARLY SUNDAY EVENING
BRINGING MORE THUNDERSTORMS.
HIGH PRESSURE BUILDS BACK INTO THE REGION BRINGING COOLER AND
DRIER CONDITIONS. TEMPERATURES WILL BE BELOW NORMAL FOR MONDAY AND
TUESDAY.
ARS
&&
.AVIATION...
18Z TAF CYCLE
SHORT TERM TAFS WILL BE AMENDED BASED ON RADAR TRENDS. BRIEF IFR
CONDITIONS CAN BE EXPECTED AT A ALL SITES IN ASSOCIATION WITH
THUNDERSTORMS HAIL AND WIND GUSTS IN EXCESS OF 55 KNOTS ARE
POSSIBLE. ALL OF THIS ACTIVITY WILL END BY LATE THIS AFTERNOON
WITH VFR CONDITIONS EXPECTED BY THIS EVENING. WINDS WILL BE MAINLY
SOUTH AT 10 TO 20 KNOTS AND GUSTY OUTSIDE OF THUNDERSTORM ACTIVITY
THEN SHIFTING TO THE NORTHWEST THIS EVENING AND DIMINISHING
OVERNIGHT.
JDS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 51 73 53 / 100 20 10 0
MKL 75 46 71 46 / 100 30 10 0
JBR 69 47 72 49 / 100 20 10 0
TUP 81 52 73 49 / 100 30 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-
PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 27, 3:49 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 349 AM CDT WED APR 27 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 349 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS TODAY OVER PORTIONS OF THE MID-SOUTH EAST OF A LINE FROM SAVANNAH TENNESSEE TO ASHLAND MISSISSIPPI TO HOUSTON MISSISSIPPI. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY EAST OF A LINE FROM HUNTINGDON TENNESSEE TO RIPLEY TENNESSEE TO TUNICA MISSISSIPPI TO CHARLESTON MISSISSIPPI. THE REMAINDER OF THE MID-SOUTH HAS A SLIGHT RISK OF SEVERE WEATHER. TORNADOES...DAMAGING WINDS AND LARGE HAIL ARE ALL POSSIBLE PARTICULARLY IN THE HIGH RISK AREA. FLASH FLOODING IS ALSO POSSIBLE AS 1 TO 3 INCHES OF RAIN IS POSSIBLE TODAY WITH UP TO 5 INCHES POSSIBLE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT... POSSIBLY RECORD BREAKING RIVER FLOODING IS POSSIBLE ON THE MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGERS...AND LOCAL LAW ENFORCEMENT ARE ENCOURAGED TO REPORT SEVERE WEATHER TO NATIONAL WEATHER SERVICE IN MEMPHIS.
In the hours before
Local storm report, Apr 27, 2:03 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
203 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM FLASH FLOOD CORDOVA 35.15N 89.78W
04/27/2011 SHELBY TN PUBLIC
FLOODING ACROSS JENKINS RD AND MACON RD
&&
SVRLocal storm report, Apr 27, 2:07 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM FLASH FLOOD 3 N TREMONT 34.28N 88.25W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
BRIAR RIDGE RD UNDER 5-6 INCHES OF WATER
&&
SVRLocal storm report, Apr 27, 2:11 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD SENATOBIA 34.62N 89.97W
04/27/2011 TATE MS PUBLIC
NUMEROUS ROADS CLOSED COUNTYWIDE
0842 AM HAIL TRUMANN 35.67N 90.52W
04/27/2011 E1.00 INCH POINSETT AR PUBLIC
0845 AM FLASH FLOOD ASHLAND 34.83N 89.18W
04/27/2011 BENTON MS TRAINED SPOTTER
EXTENSIVE ROAD FLOODING ACROSS THE COUNTY
0900 AM FUNNEL CLOUD OXFORD 34.36N 89.53W
04/27/2011 LAFAYETTE MS EMERGENCY MNGR
MARBLE HAIL AND FUNNEL CLOUD ON WEST SIDE OF OXFORD
0915 AM TORNADO ESPERANZA 34.35N 89.16W
04/27/2011 PONTOTOC MS FIRE DEPT/RESCUE
BRIEF TORNADO TOUCHDOWN. NO DAMAGE
0930 AM TSTM WND DMG MANTACHIE 34.32N 88.49W
04/27/2011 ITAWAMBA MS BROADCAST MEDIA
2 FT DIAMETER TREES ALONG WITH SOME SMALLER TREES DOWN AT
HWY 371 AND DONAVON RD
0932 AM HAIL ECRU 34.36N 89.03W
04/27/2011 E0.75 INCH PONTOTOC MS AMATEUR RADIO
0939 AM HAIL BLUE SPRINGS 34.40N 88.87W
04/27/2011 E1.00 INCH UNION MS TRAINED SPOTTER
0950 AM HAIL SALTILLO 34.38N 88.69W
04/27/2011 E0.75 INCH LEE MS EMERGENCY MNGR
HAIL REPORTED IN BALDWYN AND SALTILLO
0950 AM TSTM WND DMG 5 N TUPELO 34.34N 88.73W
04/27/2011 LEE MS TRAINED SPOTTER
TREES DOWN
1021 AM FLASH FLOOD OXFORD 34.36N 89.53W
04/27/2011 LAFAYETTE MS LAW ENFORCEMENT
WATER RESCUE IN OXFORD. EXCESSIVE FLOODING COUNTYWIDE
1023 AM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
04/27/2011 E0.75 INCH SHELBY TN TRAINED SPOTTER
1023 AM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
04/27/2011 E1.00 INCH SHELBY TN TRAINED SPOTTER
QUARTER SIZE HAIL AT JACKSON AND POPE STREET
1024 AM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
04/27/2011 E1.75 INCH SHELBY TN BROADCAST MEDIA
HAIL CRACKED A WINDSHIELD IN DOWNTOWN MEMPHIS AREA
1025 AM TSTM WND DMG 9 N TREMONT 34.36N 88.25W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
ROOF TORN OFF, TIN OFF PORCH
1025 AM HAIL MIDTOWN MEMPHIS 35.13N 89.98W
04/27/2011 E0.75 INCH SHELBY TN PUBLIC
PENNY SIZE HAIL AT COOPER AND YOUNG
1025 AM TSTM WND DMG 3 W TREMONT 34.23N 88.30W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
4-6 INCH LIMBS ON COTTON GIN ROAD
1027 AM HAIL MIDTOWN MEMPHIS 35.13N 89.98W
04/27/2011 E0.88 INCH SHELBY TN TRAINED SPOTTER
NICKEL SIZE HAIL AT CLEVELAND AND GOODBAR
1032 AM FLASH FLOOD LEXINGTON 35.65N 88.39W
04/27/2011 HENDERSON TN PUBLIC
SIX INCHES OF WATER COVERING ROADS
1038 AM HAIL ELLENDALE 35.23N 89.83W
04/27/2011 E0.75 INCH SHELBY TN NWS EMPLOYEE
PENNY SIZE HAIL FELL FOR ABOUT TWO MINUTES IN WESTBROOK
SUBDIVISION
1040 AM HAIL BARTLETT 35.22N 89.84W
04/27/2011 E1.00 INCH SHELBY TN TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL COVERED THE GROUND.
1125 AM FLASH FLOOD TRENTON 35.97N 88.94W
04/27/2011 GIBSON TN EMERGENCY MNGR
NORTH COLLEGE STREET IN TRENTON CLOSED DUE TO FLOODING.
ONE FOOT OF WATER OVER THE ROAD.
1130 AM FLASH FLOOD 2 S BRADFORD 36.04N 88.82W
04/27/2011 GIBSON TN EMERGENCY MNGR
HWY 45 CLOSED. WATER OVER HWY
1130 AM FLASH FLOOD 3 N MILAN 35.96N 88.75W
04/27/2011 GIBSON TN EMERGENCY MNGR
CADES ATWOOD RD CLOSED DUE TO FLOODING
1140 AM FLASH FLOOD TREMONT 34.23N 88.25W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
WATER OVER ROAD ON HWY 178 AND HWY 23
1217 PM FLASH FLOOD NEW ALBANY 34.49N 89.02W
04/27/2011 UNION MS EMERGENCY MNGR
NUMEROUS ROADS WITH 6 INCHES TO 3 FEET OF WATER CLOSED
COUNTYWIDE
1217 PM FLASH FLOOD HUMBOLDT 35.82N 88.91W
04/27/2011 GIBSON TN EMERGENCY MNGR
NUMEROUS ROADS CLOSED ACROSS THE COUNTY
1223 PM HAIL 4 SW MILLINGTON 35.29N 89.94W
04/27/2011 E0.75 INCH SHELBY TN TRAINED SPOTTER
1230 PM HAIL POCAHONTAS 36.26N 90.97W
04/27/2011 E1.25 INCH RANDOLPH AR PUBLIC
1246 PM HAIL POCAHONTAS 36.26N 90.97W
04/27/2011 E2.75 INCH RANDOLPH AR BROADCAST MEDIA
1248 PM FUNNEL CLOUD WEBB 33.95N 90.35W
04/27/2011 TALLAHATCHIE MS PUBLIC
FUNNEL CLOUD DECENDING NEAR GROUND
0106 PM FLASH FLOOD HENDERSON 35.44N 88.65W
04/27/2011 CHESTER TN AMATEUR RADIO
TDOT HAS CLOSED HWY 45 DUE TO FLOODING
0115 PM HAIL BATESVILLE 34.32N 89.94W
04/27/2011 E4.00 INCH PANOLA MS BROADCAST MEDIA
0118 PM FLOOD POCAHONTAS 36.26N 90.97W
04/27/2011 RANDOLPH AR PUBLIC
WATER IS OUT OF THE BANKS AND IS WALMART ON US 67. MANY
OTHER BUISNESSES FLOODED AND EVACUATIONS.
0124 PM FLASH FLOOD CORDOVA 35.15N 89.78W
04/27/2011 SHELBY TN PUBLIC
FLOODING ACROSS JENKINS RD AND MACON RD
0127 PM FLASH FLOOD TUNICA 34.69N 90.38W
04/27/2011 TUNICA MS EMERGENCY MNGR
COUNTY-WIDE LOCALIZED FLOODING. MOST ROADS IN TUNICA HAVE
WATER OVER THEM. ROADS GENERALLY UNDER 1-3 FT OF WATER.
OLD HWY 61 WASHED OUT FROM DUNDEE TO MAYPLACE.
0140 PM FLASH FLOOD BOLIVAR 35.26N 89.00W
04/27/2011 HARDEMAN TN LAW ENFORCEMENT
COUNTY-WIDE FLOODING. MUDSLIDE AT HWY 121 SOUTH WITH
ELECTRIC POLES DOWN
0147 PM FLASH FLOOD MANTACHIE 34.32N 88.49W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
4 INCHES OF WATER AT PARK STREET AND HWY 371
0153 PM TORNADO OXFORD 34.36N 89.53W
04/27/2011 LAFAYETTE MS FIRE DEPT/RESCUE
TORNADO TOUCHDOWN WITH DAMAGE. EXTENT UNKNOWN. COUNTY
ROADS 369 AND 469 SOUTH OF OXFORD.
0206 PM FLASH FLOOD 3 N TREMONT 34.28N 88.25W
04/27/2011 ITAWAMBA MS AMATEUR RADIO
BRIAR RIDGE RD UNDER 5-6 INCHES OF WATER
&&
SVRLocal storm report, Apr 27, 2:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
218 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 3 S OXFORD 34.32N 89.53W
04/27/2011 E1.75 INCH LAFAYETTE MS LAW ENFORCEMENT
0140 PM TSTM WND DMG 3 S OXFORD 34.32N 89.53W
04/27/2011 LAFAYETTE MS LAW ENFORCEMENT
STRONG WINDS WITH DAMAGE. LOTS OF TREES DOWN.
&&
SVRLocal storm report, Apr 27, 2:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TORNADO 9 S OXFORD 34.23N 89.53W
04/27/2011 LAFAYETTE MS AMATEUR RADIO
CONFIRMED TRAILER DESTROYED. HOUSE PARTIALLY DESTROYED.
MANY TREES AND POWERLINES DOWN.
&&
SVRLocal storm report, Apr 27, 2:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
248 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM FLASH FLOOD TRENTON 35.97N 88.94W
04/27/2011 GIBSON TN EMERGENCY MNGR
152 W, MCALLISTER, AND NORTH COLLEGE STREET CLOSED DUE TO
WATER COVERING ROADS.
&&
SVRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:00 PM CDT | Tornado Warning | MEG | Phillips | 30 min |
| Apr 26, 7:12 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Randolph | 18 min |
| Apr 26, 7:41 PM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 6 hr |
| Apr 26, 8:26 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, St. Francis | 39 min |
| Apr 26, 8:53 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 67 min |
| Apr 26, 9:01 PM CDT | Tornado Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 59 min |
| Apr 26, 9:14 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Randolph | 46 min |
| Apr 26, 9:52 PM CDT | Tornado Warning | MEG | Crittenden, Lee, Phillips | 53 min |
| Apr 26, 10:00 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 27 min |
| Apr 26, 10:44 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips | 46 min |
| Apr 26, 11:29 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 6 hr |
| Apr 27, 5:34 AM CDT | Areal Flood Warning | MEG | Clay, Greene, Randolph | 12 hr |
| Apr 27, 6:33 AM CDT | Flash Flood Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 4 hr |
| Apr 27, 6:57 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 48 min |
| Apr 27, 7:43 AM CDT | Flash Flood Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 6 hr |
| Apr 27, 9:37 AM CDT | Special Weather Statement | MEG | Lee | 23 min |
| Apr 27, 9:44 AM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 14 min |
| Apr 27, 10:08 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 37 min |
| Apr 27, 10:25 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 35 min |
| Apr 27, 10:32 AM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 4 hr |
| Apr 27, 11:51 AM CDT | Flash Flood Warning | MEG | Randolph | 6 hr |
| Apr 27, 11:54 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 51 min |
| Apr 27, 11:56 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 49 min |
| Apr 27, 12:06 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 24 min |
| Apr 27, 12:28 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 47 min |
| Apr 27, 1:42 PM CDT | Flash Flood Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 63 min |
| Apr 27, 2:19 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 41 min |
| Apr 27, 2:32 PM CDT | Areal Flood Warning | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 3 days |
| Apr 27, 2:58 PM CDT | Areal Flood Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 5 days |
| Apr 27, 2:58 PM CDT | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 6 hr |
| Apr 27, 3:26 PM CDT | Tornado Warning | MEG | Craighead, Mississippi | 34 min |
| Apr 27, 3:49 PM CDT | High Wind Warning | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 71 min |
| Apr 27, 5:31 PM CDT | Areal Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 5 days |
Nearby
Tornado Warnings in Arkansas, 2011Tornado Warnings in Missouri, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.